Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having ear infection. Taking biaxin. Normal to have fever next day?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I am taking biaxin 500mg it normal to have a fever on the second day of taking it??? I am taking it for a persistent ear infection.
Posted Thu, 29 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Yes. The fever will subside in next 2-3 days.

Detailed Answer:
Thanks for trusting us with your health concern.
Biaxin contains Clarithromycin. It is normal to have a high grade fever while taking the antibiotics in case of bacterial infections.
This fever is likely to subside in next 3-4 days once the blood levels of antibiotic reach the optimum level after 5-6 doses. You can take a mild antipyretic like acetaminophen till then every 6 hourly after meals to control the symptoms.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor